Detailed Information

Cited 0 time in webofscience Cited 1 time in scopus
Metadata Downloads

A Case Report of Thrombotic Thrombocytopenia After ChAdOx1 nCov-19 Vaccination and Heparin Use During HemodialysisA Case Report of Thrombotic Thrombocytopenia After ChAdOx1 nCov-19 Vaccination and Heparin Use During Hemodialysis

Other Titles
A Case Report of Thrombotic Thrombocytopenia After ChAdOx1 nCov-19 Vaccination and Heparin Use During Hemodialysis
Authors
Son, Young-BinKim, Tae-BumMin, Hyeon-JinLee, JonghyunYang, JihyunKim, Myung-GyuJo, Sang KyungCho, Won YongOh, Se Won
Issue Date
Mar-2022
Publisher
대한의학회
Keywords
Anti-Platelet Factor 4 Antibody; ChAdOx1 COVID-19 Vaccine; Heparin; Thrombotic Thrombocytopenia
Citation
Journal of Korean Medical Science, v.37, no.10, pp.1 - 6
Indexed
SCIE
SCOPUS
KCI
Journal Title
Journal of Korean Medical Science
Volume
37
Number
10
Start Page
1
End Page
6
URI
https://scholarworks.korea.ac.kr/kumedicine/handle/2021.sw.kumedicine/55539
DOI
10.3346/jkms.2022.37.e75
ISSN
1011-8934
Abstract
Vaccine-induced immune thrombotic thrombocytopenia (VITT) is a rare but life-threatening complication. VITT strongly mimics heparin-induced thrombocytopenia (HIT) and shares clinical features. Heparin is commonly used to prevent coagulation during hemodialysis. Therefore, nephrologists might encounter patients needing dialysis with a history of heparin exposure who developed thrombotic thrombocytopenia after vaccination. A 70-year-old male presented with acute kidney injury and altered mental status due to lithium intoxication. He needed consecutive hemodialysis using heparin. Deep vein thrombosis of left lower extremity and accompanying severe thrombocytopenia of 15,000/mu L on 24 days after vaccination and at the same time, nine days after heparin use. Anti-platelet factor 4 antibody test was positive. Anticoagulation with apixaban and intravenous immunoglobulin (IVIG) infusion resolved swelling of his left calf and thrombocytopenia. There were no definitive diagnostic tools capable of differentiating between VITT and HIT in this patient. Although VITT and HIT share treatment with IVIG and non-heparin anticoagulation, distinguishing between VITT and HIT will make it possible to establish a follow-up vaccination plan in a person who has had a thrombocytopenic thrombotic event. Further research is needed to develop the tools to make a clear distinction between the clinical syndromes.
Files in This Item
There are no files associated with this item.
Appears in
Collections
2. Clinical Science > Department of Nephrology and Hypertension > 1. Journal Articles

qrcode

Items in ScholarWorks are protected by copyright, with all rights reserved, unless otherwise indicated.

Related Researcher

Researcher Kim, Myung Gyu photo

Kim, Myung Gyu
Anam Hospital (Department of Nephrology and Hypertension, Anam Hospital)
Read more

Altmetrics

Total Views & Downloads

BROWSE